0
RESEARCH PAPERS

Heat Conduction in the Infinite Medium With Lines of Discontinuities

[+] Author and Article Information
G. C. Sih

Lehigh University, Bethlehem, Pa.

J. Heat Transfer 87(2), 293-298 (May 01, 1965) (6 pages) doi:10.1115/1.3689092 History: Received September 25, 1964

Abstract

A mathematical analysis of heat conduction in the infinite region with lines of discontinuities by application of complex variables and the problem of linear relationship is considered. Boundary problems for the plane with straight cuts or inclusions are formulated and solutions are given in closed form. The heat fluxes were found to possess the characteristic inverse square-root singularity in terms of the radial distance from the point of the line of discontinuity, hence approaching high mathematically infinite values at the point itself. It is also shown that the magnitude of the heat flux vector may be obtained from a sectionally holomorphic function without calculating the temperature distribution in the body.

Copyright © 1965 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In